Puerto Rico, 2005Flash Flood in Puerto Rico, September 22, 2005
September 22, 2005 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 22, 11:30 AM AST, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 22, 11:30 AM AST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1130 AM AST THU SEP 22 2005
.UPDATE...
A LINE OF SHOWERS ASSOCIATED TO THE TROPICAL STORM PHILLIPE WILL
MOVE SOUTH AND ACROSS THE ATLANTIC WATERS DURING THE AFTERNOON
HOURS. THESE SHOWERS ARE EXPECTED TO REACH THE NORTH COAST OF PUERTO
RICO LATER THIS AFTERNOON. THIS AFTERNOON WE ARE STILL EXPECTING
LOCAL EFFECTS TO COMBINE AND PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE SOUTHERN HALF OF PUERTO RICO.
THE POTENTIAL REMAIN HIGH FOR LOCAL AND URBAN FLOODING.
.PREVIOUS DISCUSSION...
SYNOPSIS...MID TO UPPER LOW AND CONTINUES NORTH OF THE LOCAL AREA
WITH ASSOCIATED TROUGH NOW EXTENDING SOUTHWEST ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS AND INTO THE EASTERN CARIBBEAN. LATEST
GFS MODEL GUIDANCE HAS THIS LOW GRADUALLY WEAKENING OVER THE WEEKEND
AS IT SLOWLY LIFTS NORTH NORTHWEST AND ACROSS THE LOCAL REGION. AS
THE ASSOCIATED TROUGH MOVES ACROSS THE REGION...EXPECT SOME
ENHANCEMENT IN THE DIURNAL CONVECTION DURING THE NEXT 24-36 HOURS
ACROSS PARTS OF THE LOCAL ISLANDS. MEANWHILE IN THE LOW LEVELS...A
BROAD AREA OF LOW PRESSURE EXTENDS FROM THE NORTHEAST CARIBBEAN
NORTHEASTWARD INTO THE WEST CENTRAL ATLANTIC...WITH THE SMALL
CIRCULATION OF THE POORLY ORGANIZED TROPICAL STORM PHILIPPE LOCATED
NEAR 23.3 NORTH... 57.2WEST...AT 0900 UTC...AND MOVING NORTH NEAR 12
MPH. CONSIDERABLE AMOUNT OF ENHANCED CONVECTION CONTINUES EAST OF
THE TROUGH AND EXTENDS ACROSS THE EASTERN CARIBBEAN AND THE SOUTHERN
PORTION OF THE LESSER ANTILLES. A WEAK TROPICAL WAVE IS LOCATED NEAR
51 WEST AND CONTINUE WEST ACROSS THE TROPICAL ATLANTIC. NO
SIGNIFICANT CONVECTION IS SO FAR ASSOCIATED WITH THIS WAVE.
&&
.DISCUSSION...THE EARLIER (00Z) UPPER AIR SOUNDINGS ACROSS THE AREA
INDICATED DRIER CONDITIONS ACROSS THE LOCAL REGION WITH A LIGHT
NORTHERLY LOW LEVEL WIND FLOW. LATEST SATELLITE IMAGERY AND DOPPLER
RADAR HOWEVER SHOWED PATCHES OF CLOUDS WITH SHOWERS AND ISOLATED
THUNDERSTORMS DRIFTING SOUTH SOUTHWEST ACROSS THE LOCAL ATLANTIC
WATERS AND REACHING PARTS OF THE NORTH COAST OF PUERTO RICO...AS
WELL AS ACROSS THE LOCAL SOUTHEASTERN CARIBBEAN WATERS. MODEL
GUIDANCE AS WELL AS SATELLITE IMAGERY SUGGEST NO SIGNIFICANT
MOISTURE INCREASE TODAY ACROSS THE REGION. THEREFORE...SHOWER
ACTIVITY ACROSS THE AREA TODAY WILL NOT BE WIDESPREAD...BUT THERE
WILL STILL BE SUFFICIENT UPPER LEVEL INSTABILITY AND LOW LEVEL
MOISTURE AVAILABLE...TO ENHANCE DIURNAL CONVECTION...AND PRODUCE
ISOLATED AREAS OF MODERATE TO HEAVY RAINFALL AND THUNDERSTORMS
ACROSS PARTS OF THE LOCAL ISLANDS.
&&
.MARINE...SEAS HAVE BEGUN TO DECREASE AND WILL CONTINUE TO SUBSIDE
THROUGH OUT THE DAY. THE NORTHEAST SWELLS GENERATED FROM PHILIPPE
WILL CONTINUE TO AFFECT THE REGIONAL WATERS FOR THE NEXT FEW
DAYS...ALTHOUGH SEA HEIGHTS WILL FALL TO 4 TO 5 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 91 77 90 77 / 40 0 60 0
STT 89 79 88 79 / 40 40 40 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
09
Hazardous weather outlook, Sep 22, 6:30 AM AST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU SEP 22 2005
PRZ001>013-AMZ710>750-231030-
630 AM AST THU SEP 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
A MODESTLY MOIST AIRMASS IS IN PLACE OVER PUERTO RICO...BUT MID
LAYERS ARE RELATIVELY DRY. WINDS ARE EXPECTED TO BECOME LIGHTER AND
SWITCH DIRECTIONS DURING THE DAY...LEAVING MOST THUNDERSTORM
ACTIVITY DUE TO CONVERGING SEA BREEZES. WITH SLOW MOVEMENTS AND
CELLS THAT COULD LAST SOME TIME...URBAN AND SMALL STREAM FLOODING IS
POSSIBLE OVER ALMOST ALL OF INTERIOR PUERTO RICO. ONCE ACTIVITY
BEGINS HOWEVER...IT SHOULD BE SELF LIMITING...DUE TO STRONG BLOW-OFF
OF CLOUD TOPS AT UPPER LEVELS. THEREFORE THE POSSIBILITY OF FLOODING
WILL BE LIMITED TO THE DAYTIME HOURS.
.DAYS TWO THROUGH SEVEN...
CONTINUING MOIST AND UNSTABLE CONDITIONS DURING THE AFTERNOONS NORTH
OF THE CORDILLERA CENTRAL WILL MAKE LIMITED URBAN AND SMALL STREAM
FLOODING POSSIBLE FROM THUNDERSTORMS THERE FRIDAY AND SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
VIZ001-002-AMZ710>730-231030-
630 AM AST THU SEP 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
A MODESTLY MOIST AIRMASS AND LIGHT WINDS WILL ALLOW ISOLATED
THUNDERSTORMS TO GROW OVER THE U.S. VIRGIN ISLANDS DURING THE DAY
TODAY...NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS EACH DAY ARE POSSIBLE...OTHERWISE NO
OTHER HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
SNELL
Flash Flood, Northeast
- When
- September 22, 4:22 PM AST to 6:30 PM AST
- Where
- Northeast County, Naguabo
- Reported by
- GENERAL PUBLIC
- Coordinates
- 18.217, -65.733
River Rio Blanco was reported out of its banks at La Pitina Sector, and flooding parts of road 31.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and High Wind in Alaska, September 22 to 24, 2005$2.7 million · 57 kt wind · 8 events
- Hail and Damaging Wind in Illinois, September 22, 2005$2.1 million · 2.75 in hail · 7 events
- Damaging Winds and Lightning Strikes in Ohio, September 22, 2005$980,000 · 61 kt wind · 10 events
- Flash Flooding and Hail in Michigan, September 22, 2005$340,000 · 61 kt wind · 23 events
- High Surf in Florida, September 22, 2005$200,000 · 4 events
- Hail and Damaging Winds in Michigan, September 22, 2005$90,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Indiana, September 22, 2005$90,000 · 1.75 in hail · 5 events
- Marine Thunderstorm Winds in Lake Michigan, September 22, 2005$30,000 · 6 events
- Marine Thunderstorm Winds in Lake Erie, September 22, 200516 events
- Marine Thunderstorm Winds in Lake Erie, September 22, 200516 events
- Hail and Damaging Winds in Illinois, September 22, 20051 in hail · 11 events
- Damaging Wind in Colorado, September 22, 2005$15,000 · 53 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475811.